Hail, Clarke
- When
- April 13, 3:05 PM EST to 3:25 PM EST
- Where
- Clarke County, Athens
- Measured
- 0.88 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.950, -83.383
The public the and the Athens County 911 Center reported dime to nickel-sized hail.
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 13, 2:25 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT WED APR 13 2005 .SHORT TERM... WATER VAPOR IMAGERY DEPICTING CENTER OF CLOSED UPPER LEVEL CIRCULATION NEAR NASHVILLE THIS AFTERNOON. UPPER LOW / COOL POOL CONTINUES TO MOVE SOUTHEAST AND IS EXPECTED TO PROGRESS INTO NORTH GA THIS EVENING. MID TO UPPER LEVEL TEMPERATURES EXPECTED TO CONTINUE TO COOL THROUGH THIS EVENING MAKING FOR STEEPER LAPSE RATES AND CONVECTIVELY UNSTABLE ENVIRONMENT. THUS WILL STAY WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING GRADUALLY DIMINISHING AFTER MIDNIGHT TO JUST ISOLATED SHOWER COVERAGE. FEW STRONGER CELLS MAY STILL PRESENT THREAT OF PEA SIZE HAIL INTO THIS EVENING GIVEN TEMPS AT 700 TO 500 MB AND CONVECTIVE INSTABILITY. UPPER LOW DRIFTS EAST OFF THE COAST BY THURSDAY AFTERNOON. WILL KEEP MOST AREAS DRY THURSDAY WITH THE EXCEPTION OF AREAS SOUTHEAST OF MACON CLOSER TO CLOSED LOW AND ONLY ISOLATED COVERAGE AT BEST. HIGH TEMPS EXPECTED TO BE BELOW NORMAL AGAIN ON THURSDAY AS COOL NORTHEAST FLOW PREVAILS. LARGE SURFACE HIGH ENCOMPASSES MOST OF EASTERN UNITED STATES BY FRIDAY. THOUGH NORTHEASTERLY FLOW CONTINUES...PLENTY OF SUNSHINE WILL ALLOW HIGHS ON FRIDAY TO REACH TO FEW DEGREES WARMER THAN THURSDAY. SURFACE PRESSURES INCREASE AS CENTER OF CANADIAN ORIGINATED DRY CONTINENTAL AIR MASS SETTLES INTO THE MID ATLANTIC AND SOUTHEAST STATES THROUGH THE WEEKEND. THIS SHOULD KEEP LOTS OF SUNSHINE IN THE FORECAST...WITH HIGHS NEAR CLIMATOLOGY AND OVERNIGHT LOWS RUNNING SLIGHTLY COOLER THAN NORMAL. .LONG TERM... ECMWF AND GFS IN TANDEM WITH PESKY CLOSED LOW OFF THE EAST COAST GRADUALLY FILLING AND DRIFTING EAST INTO THE ATLANTIC BY EARLY NEXT WEEK. HEIGHTS BEGIN TO INCREASE MONDAY AND TUESDAY AS UPPER RIDGE ACROSS CENTRAL UNITED STATES BUILDS EAST. THIS WILL KEEP FORECAST DRY FOR MONDAY AND TUESDAY. BY WEDNESDAY WILL SEE AN INCREASE AND CLOUDS AS RETURN FLOW ON BACKSIDE OF THE SURFACE HIGH SPREADS DEEPER MOISTURE INTO THE REGION. IN TERMS OF TEMPS...WILL SEE GRADUAL WARMING TREND THROUGH EARLY NEXT WEEK. WENT SLIGHTLY WARMER THAN MEX GUIDANCE PER DRY AIR MASS AND LACK OF CLOUD COVER. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 46 65 47 68 / 20 0 0 0 ATHENS 45 66 44 65 / 30 10 0 0 GAINESVILLE 45 65 45 66 / 30 10 0 0 ROME 47 68 44 75 / 30 0 0 0 COLUMBUS 50 67 47 73 / 20 0 0 0 MACON 47 66 43 69 / 20 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && JCD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1141 AM EDT WED APR 13 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1141 AM EDT WED APR 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...SOME STORMS WILL LIKELY PRODUCE SMALL HAIL... .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE AREA LOCATED OVER WESTERN TENNESSEE LATE THIS MORNING WILL MOVE TOWARD NORTH GEORGIA LATE THIS AFTERNOON. AFTERNOON HIGH TEMPERATURES WILL REACH THE UPPER 60S TO LOWER 70S. WITH COLD AIR IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... MOST NUMEROUS ACROSS NORTH GEORGIA. THUNDERSTORMS WILL DIMINISH AFTER MIDNIGHT AS SURFACE TEMPERATURES COOL. .DISCUSSION... FORECAST SOUNDINGS INDICATE SUFFICIENT INSTABILITY FOR THUNDERSTORMS THIS AFTERNOON WITH LIFTED INDEX VALUES AROUND MINUS 2 AND CAPES AROUND 500. VERTICAL WIND PROFILES ARE NOT FAVORABLE FOR SEVERE THUNDERSTORMS AS THE CENTER OF THE UPPER LOW MOVES VERY CLOSE TO NORTHERN GEORGIA THIS AFTERNOON. HOWEVER...WITH THE INSTABILITY AND COLD AIR ALOFT...SOME STORMS WILL LIKELY PRODUCE SMALL HAIL UP TO ONE HALF INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE REQUIRED. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. NO THUNDERSTORMS OR OTHER HAZARDOUS WEATHER IS EXPECTED AS A STABLE AIR MASS DEVELOPS ACROSS THE AREA. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 PM EDT WED APR 13 2005 GAZ027-036-038-132030- 353 PM EDT WED APR 13 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN OGLETHORPE...CLARKE AND MADISON COUNTIES UNTIL 430 PM EDT... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ATHENS...MOVING SOUTHEAST AT 5 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The Atlanta radar (KFFC), 127 km away, was scanning. The volume nearest the first event began at 20:04 UTC.
7 hail. Local standard time, as filed.
The public the and the Athens County 911 Center reported dime to nickel-sized hail.
The public reported penny-sized hail at a local grocery store.
The public reported penny-sized hail. The hail lasted for a period up to 10 minutes.
The public reported penny-sized hail.
The Butts County 911 Center reported penny-sized hail southwest of Jackson, while the public reported penny-sized hail in Jackson.
The Jefferson County 911 Center reported quarter-sized hail.
The Douglas County Sheriff's Office reported penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447893, 5447894, 5447898, 5447899, 5447896, 5447895, 5447897.